REML estimation for repeated measures analysis



Publication Details

McGilchrist, C. A. & Cullis, B. R. (1991). REML estimation for repeated measures analysis. Journal of Statistical Computation and Simulation, 38 (1-4), 151-163.


Models for repeated measures or growth curves consist of a mean response plus error and the errors are usually correlated. Both maximum likelihood and residual maximum likelihood (REML) estimators of a regression model with dependent errors are derived for cases in which the variance matrix of the error model admits a convenient Cholesky factorisation. This factorisation may be linked to methods for producing recursive estimates of the regression parameters and recursive residuals to provide a convenient computational method. The method is used to develop a general approach to repeated measures analysis.

Please refer to publisher version or contact your library.



Link to publisher version (DOI)